# SDR CALA0700439

- Difficulty date: August 14, 2007
- Submitted: August 15, 2007
- Operation: Air carrier
- Aircraft: N14120
- Make and model: Boeing 757224
- Aircraft serial: 27562
- Aircraft time: 36,669 hours, 11,621 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 05939108
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

SMOKE WITH AN ELECTRICAL ODOR WAS NOTED BY F/A'S IN AREA OF MID GALLEY WHILE AT CRUISE PORTION OF FLIGHT.  BOTH UTILITY BUSSES WERE DEACTIVATED AND THE SMOKE STOPPED.  THE FLIGHT WAS CONTINUED WITHOUT FURTHER PROBLEM.  MAINTENANCE INSPECTED THE MID GALLEY AREA PER AMM 05-51-58 AND FOUND AN OVERHEAD FLUORESCENT LIGHT BALLAST HOT.  THE BALLAST WAS REMOVED AND REPLACED.
